MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75446545
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the quantity of the defective screws is unknown, we are filing this report for notification purposes.The description for screws which were implanted in the patient are as follows: part #: 75446545; lot#: unknown; quantity: 2.(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2009: patient presented with following pre-op diagnoses: kyphosis acquired.Osteoporosis.History of craniopharyngioma.For which, patient underwent following procedures: posterior spinal fusion with segmental instrumentation t2 through t10.Image-guided surgery.Smith-petersen osteotomies, t6-7 and t7-8.T5 vertebral column resection.Insertion of structural intervertebral device.Application gardner-wells tongs.Patient is with a history of a t5 fracture and a marked progressive symptomatic kyphotic deformity.Per op notes, t5 disk space was identified.Initially, a 13 x 30 mm high mesh cage was selected and this had to be trimmed back about 8-9 mm.This was then filled with local bone and a rhbmp-2/acs.This was then seated into place at that t5 defect level.This was done from the right side.The local bone plus 60 ml of allograft bone along with the remaining 5 sponges from the large bmp kit were used to perform the posterior fusion.At t10, 6.5 x 45 mm screws were placed bilaterally patient tolerated the procedure well without any intraoperative complications.On (b)(6) 2009: patient presented with following pre-op diagnoses: kyphosis acquired and loss of fixation.Osteoporosis.Crani opharyngioma.For which, patient underwent following procedures: kyphoplasties l 1 and l2.Smith-peterson osteotomy, t11-t12.Posterior spinal fusion with segmental instrumentation t9 through t12.Indication of operation: patient had initial excellent correction, but then demonstrated falling of the screws at her distal instrumented level of t10 which on ct scan and intraoperatively appeared to be consistent with a chance-type fracture along with the loss of alignment.Because of this, the recommendation was made for revision of the instrumentation with extension of her fusion down to t12 along with vertebral body augmentation at the 2 levels distal to this.Per op notes, the set plugs were removed from the distal 3 instrumented segments.The rods were bent up and out of the way.The t10 screws were removed.The fracture site was investigated and found to be consistent with a chance fracture and we made the decision not to try to augment this vertebral body or to kyphoplasty it as there was disruption of the pedicle tracts bilaterally.A transfacial approach was performed to do kyphoplasties at l1 and l2.Allograft bone along with bmp was then used to perform a posterior and posterolateral fusion.Patient tolerated the procedure well without any intraoperative complications.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6299479
Report Number1030489-2017-00231
Device Sequence Number735559
Product Code KWP
UDI-Device Identifier00885074134123
UDI-Public00885074134123
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75446545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by Manufacturer01/09/2017
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR